MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER 635 VASCULAR SELF-EXPANDING STENT; NIO STENT, ILIAC

COOK IRELAND LTD ZILVER 635 VASCULAR SELF-EXPANDING STENT; NIO STENT, ILIAC
Model Number G43833
Medical Device Problem Code Off-Label Use (1494)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma 510k #p050017/s002 and s003.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
Reported by the dm on behalf of the customer via email - the physician was stenting a venous transverse sinus and the shuttle would not pull back.The stent delivery was through the shuttle.No calcium present.We had to pull everything out over the wire leaving the wire in place.He put a new shuttle in and a new stent and everything went fine on the second attempt.
 
Additional Manufacturer Narrative
Pma 510k #p050017/s002 and s003.Device evaluation: off label use complaints are considered to be unforeseen misuse.It is unknown how the device will function outside of its intended use.Trending will monitor if any future investigation is required.The ziv6-35-125-8-80 device of lot number c1920965 was returned for evaluation, with the original packaging at a later date.The file was sent back to investigation in progress and the investigation was updated accordingly.With the information provided, a physical examination and document-based investigation was conducted.This complaint is related to pr (b)(4) which was raised to capture the off label use of the replacement device.Numerous attempts were made to obtain the rpn and the lot number of the replacement device, as well as additional information regarding the complaint, but no further information was received.Should any further information become available at a later date, the file can be re-opened and updated accordingly.The device related to this occurrence underwent a laboratory evaluation on the (b)(6) 2023.Refer to the returned product-notes field for lab attendance and lab evaluation notes.The returned device lab examination findings and observations can be referred through attached photos.On evaluation of the device the following was noted: visual inspection: device returned with additional components that are not supplied with this device.Red safety tab still in place.Functional inspection: device flushed with no issue.0.035¿¿ wireguide passed with no issue.Stent deployed with no issue.Stent intact.Manufacturing records prior to distribution all devices are subjected to a visual inspection and functional inspection to ensure device integrity.A review of the manufacturing records did not reveal any discrepancies that could have contributed to this complaint issue.Ifu/label review it should be noted that the instructions for use (ifu0043) states the following: ¿intended for use as an adjunct to percutaneous transluminal angioplasty (pta) in the treatment of symptomatic vascular disease of the iliac arteries¿.There is evidence to suggest that the customer did not follow the instructions for use.Image review an image was not returned for evaluation.Root cause analysis a definitive root cause of off label use was established.The user has not complied with the requirements of the ifu with respect to the intended use of the device.The intended area for use is the iliac arteries yet the device was used during a transverse sinus stenting procedure.It should be noted that, as the device was used outside of their validated state and/or against the instructions provided in the ifu, it is not possible to predict how the devices will perform or function.Confirmation of complaint as the complaint claim may have been influenced by clinical settings that cannot be replicated or verified, the complaint is confirmed based on customer and/or rep testimony.Summary according to the initial reporter, the physician was stenting a venous transverse sinus and the shuttle would not pull back.The stent delivery was through the shuttle.They had to pull everything out over the wire leaving the wire in place.He put a new shuttle in and a new stent and everything went fine on the second attempt.Confirmed quantity of 01 device, confirmed used.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.He put a new shuttle in and a new stent and everything went fine on the second attempt.The off label use of the replacement device is captured under pr (b)(4).Investigation findings conclude that a definitive root cause was established.The user has not complied with the requirements of the ifu with respect to the intended use of the device.From the information provided it is known that the device was being used during a venous transverse sinus stenting.This device intended area of use is the iliac arteries as per ifu "intended for use as an adjunct to percutaneous transluminal angioplasty (pta) in the treatment of symptomatic vascular disease of the iliac arteries¿.As per (b)(4), rev006, section 5.3 table 1 - off label use complaints are considered to be unforeseen misuse.It is unknown how the device will function outside of its intended use.The user used this device outside of its intended and validated area of use.The complaint is confirmed based on customer and/or rep testimony.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
Supplemental follow-up report is being submitted to capture lab evaluation conducted on 25-may-2023 and also due to the completion of the investigation and an update to the investigation conclusions on the 26-may-2023.

Brand Name
ZILVER 635 VASCULAR SELF-EXPANDING STENT
Common Device Name
NIO STENT, ILIAC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
Manufacturer (Section G)
COOK IRELAND
holstein campus kiel
arnold- keller str- 3
limerick
Manufacturer Contact
sinead o'leary
holstein campus kiel
arnold- keller str- 3
limerick 
MDR Report Key16283469
Report Number3001845648-2023-00070
Device Sequence Number20524733
Product Code NIO
UDI-Device Identifier10827002438337
UDI-Public(01)10827002438337(17)250311(10)C1920965
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/11/2025
Device Model NumberG43833
Device Catalogue NumberZIV6-35-125-8-80
Device Lot NumberC1920965
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date01/04/2023
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/05/2023
Supplement Date Received by Manufacturer01/05/2023
Initial Report FDA Received Date02/02/2023
Supplement Report FDA Received Date06/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/11/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown